MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/15568253261446227

Медицинская библиотека · Breastfeeding medicine : the official journal of the Academy of Breastfeeding Medicine · 2026

Possible Association Between Etanercept Use During Breastfeeding and Infant Somnolence, Hypotonia, and Feeding Difficulties: A Case Report and Literature Review.

Eskiyurt Burak, Horoz Ersan, Bakırlı Deniz Ceyda, Gungor Mesut, Karadas Baris, Kaplan Yusuf Cem

СтатьяКлинический случайОбзорПеревод в очереди

Аннотация

BACKGROUND

Etanercept is a tumor necrosis factor inhibitor frequently used to control ankylosing spondylitis (AS) in women of reproductive age, yet data on its safety during breastfeeding are limited. We report a case of an infant who developed somnolence, hypotonia, feeding difficulties, and a concomitant infection temporally associated with maternal etanercept therapy during lactation and discuss implications for breastfeeding.

CASE: A 33-year-old woman with AS delivered a healthy female infant by cesarean section at 36 + 5 weeks' gestation and began exclusive breastfeeding. At 11 weeks postpartum, she initiated etanercept 25 mg subcutaneously once weekly for her active disease. During treatment, the infant developed prolonged sleep, somnolence, feeding difficulty, and hypotonia, followed within a week by low-grade fever, cough, and nasal congestion. After three doses, etanercept was discontinued, and she was referred to our teratology information service. Approximately 2 weeks after the last dose, the infant's respiratory symptoms worsened, and diarrhea developed, prompting emergency admission. Laboratory evaluation showed leukocytosis, elevated C-reactive protein, and a nasopharyngeal swab, which was positive for rhinovirus/enterovirus. Symptoms resolved with supportive care and azithromycin by treatment days 4-5. At 9 months of age, the infant has had no other health issues.

CONCLUSIONS

This case illustrates the difficulty of interpreting adverse events in breastfed infants exposed to maternal biologic medications. Although current evidence suggests no clinically severe adverse effects, minimal infant exposure, and a low risk of clinically relevant immunosuppression with etanercept during breastfeeding, individualized counseling and careful monitoring of exposed infants remain essential.

Для цитирования: Eskiyurt Burak, Horoz Ersan, Bakırlı Deniz Ceyda, Gungor Mesut, Karadas Baris, Kaplan Yusuf Cem. Possible Association Between Etanercept Use During Breastfeeding and Infant Somnolence, Hypotonia, and Feeding Difficulties: A Case Report and Literature Review.. Breastfeeding medicine : the official journal of the Academy of Breastfeeding Medicine. 2026. DOI: 10.1177/15568253261446227.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.